Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 207, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2020, 4:01 AM CDT for Wadena County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 4:01 AM CDT (09:01 UTC)
- Expired
- Jul 25, 2020, 4:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wadena County, MN
The radar
The Duluth radar (KDLH), 204 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WUUS53 KFGF 250901
SVRFGF
MNC159-250945-
/O.NEW.KFGF.SV.W.0207.200725T0901Z-200725T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
401 AM CDT Sat Jul 25 2020
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Wadena County in central Minnesota...
* Until 445 AM CDT.
* At 400 AM CDT, severe thunderstorms were located along a line
extending from near Menahga to near Wadena, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wadena, Sebeka, Verndale, Staples Airport, Nimrod, Aldrich and Blue
Grass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4638 9473 4637 9473 4637 9514 4670 9515
4672 9479 4664 9479 4663 9478 4639 9478
4640 9476 4638 9475
TIME...MOT...LOC 0900Z 254DEG 20KT 4670 9509 4639 9510
HAIL...<.75IN
WIND...60MPH
$$
Riddle2 follow-up statements
411
WWUS53 KFGF 250923
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
423 AM CDT Sat Jul 25 2020
MNC159-250945-
/O.CON.KFGF.SV.W.0207.000000T0000Z-200725T0945Z/
Wadena MN-
423 AM CDT Sat Jul 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CENTRAL WADENA COUNTY...
At 423 AM CDT, severe thunderstorms were located along a line
extending from near Huntersville to near Aldrich, moving east at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sebeka, Staples Airport, Nimrod, Blue Grass and Oylen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4638 9473 4637 9473 4638 9499 4670 9515
4672 9479 4664 9479 4663 9478 4639 9478
4640 9476 4638 9475
TIME...MOT...LOC 0923Z 254DEG 21KT 4673 9490 4642 9493
HAIL...<.75IN
WIND...60MPH
$$
Riddle721
WWUS53 KFGF 250941
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
441 AM CDT Sat Jul 25 2020
MNC159-250951-
/O.EXP.KFGF.SV.W.0207.000000T0000Z-200725T0945Z/
Wadena MN-
441 AM CDT Sat Jul 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WADENA COUNTY WILL
EXPIRE AT 445 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4638 9473 4637 9473 4638 9499 4670 9515
4672 9479 4664 9479 4663 9478 4639 9478
4640 9476 4638 9475
TIME...MOT...LOC 0941Z 254DEG 20KT 4676 9477 4645 9480
$$
RiddleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:05 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 25, 2:05 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 205 AM CDT Sat Jul 25 2020 .SHORT TERM...(Today through Sunday) Issued at 205 AM CDT Sat Jul 25 2020 Main concerns will be ongoing convection, and then additional thunderstorm chances this afternoon/overnight. Ongoing convection being forced by an 850mb low level jet, which will continue to veer off to the east/northeast. Radar indicates this convection is becoming less organized, which makes sense given decreasing instability and effective shear. Strong wind will continue to be the main threat, although DCAPE ahead of the strongest convection likely being diminished due to stratiform precipitation ahead of convection. Severe threat through the rest of the morning is very minimal. Anticipate a break in precipitation once the current activity moves east given lack of any forcing mechanisms. Airmass remains similar to yesterday (hot and humid), although slightly less hot and humid and do not anticipate any heat advisory/warning products needed. The next chance for thunderstorms will be tied to the advancement of a cold front (tied to the strong system well north in Canada). Not quite sure of details yet at this point, but most guidance suggests timing will be just off, with strongest instability east of low level convergence and strongest deep layer shear post frontal. By the time surface convergence from this fropa reaches the area of strongest instability during the daytime, it will be post sunset. Thus, SPC marginal risk for severe storms appears reasonable. With that said, anticipated MLCAPE 1000-1500 J/KG with 30-35 knots 0-6km bulk shear would anticipate a severe storm or two before sunset (mainly eastern North Dakota). Timing of front will be key, with faster timing likely leading to greater coverage/stronger storms. Sunday...Cooler and drier airmass will have advected into the region. .LONG TERM...(Sunday night through Friday) Issued at 205 AM CDT Sat Jul 25 2020 Impacts for this period appear relatively minor. Guidance is in decent agreement and confidence is toward the higher end of the spectrum. Upper level low will propagate eastward across Canada, well north of the region. With a much cooler and drier airmass along with ridging across the region, anticipate a relatively stable weather pattern. Return flow and warmer temperatures anticipated by the end of the week, although still some uncertainty how quickly this may happen or if it will happen at all. Best chances for thunderstorms will be after Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1136 PM CDT Fri Jul 24 2020 Thunderstorm concerns in the overnight period at FAR, BJI, TVF with mvfr CIGs possible in the wake of the convective activity. Light winds will turn to the nw late. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...TG LONG TERM...TG AVIATION...JK
Hazardous weather outlook, Jul 24, 3:55 PM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 355 PM CDT Fri Jul 24 2020 MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052-053-252100- West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Pembina- Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- 355 PM CDT Fri Jul 24 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Dangerous heat index values around 105 are expected this afternoon and early evening. Scattered severe thunderstorms may develop into eastern North Dakota late this afternoon and spread into parts of west central and northwest Minnesota this evening. Large hail, damaging winds, and localized flooding will be the main threats. The severe threat ends during the evening, however clusters of showers and thunderstorms will continue through the overnight period. Localized flooding will continue to be a threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Clusters of showers and thunderstorms will continue to move across parts of the region Saturday and Saturday night. A few strong to severe thunderstorms can't be ruled out during the afternoon and evening. Large hail, damaging winds, and localized flooding would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-252100- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- 355 PM CDT Fri Jul 24 2020 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight High heat index values around 100 are expected this afternoon and early evening. Scattered severe thunderstorms may develop into eastern North Dakota late this afternoon and spread into parts of west central and northwest Minnesota this evening. Large hail, damaging winds, and localized flooding will be the main threats. The severe threat ends during the evening, however clusters of showers and thunderstorms will continue through the overnight period. Localized flooding will continue to be a threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Clusters of showers and thunderstorms will continue to move across parts of the region Saturday and Saturday night. A few strong to severe thunderstorms can't be ruled out during the afternoon and evening. Large hail, damaging winds, and localized flooding would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. NDZ006-007-014-015-024-054-252100- Towner-Cavalier-Benson-Ramsey-Eddy-Western Walsh- 355 PM CDT Fri Jul 24 2020 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms may develop into eastern North Dakota late this afternoon and spread into parts of west central and northwest Minnesota this evening. Large hail, damaging winds, and localized flooding will be the main threats. The severe threat ends during the evening, however clusters of showers and thunderstorms will continue through the overnight period. Localized flooding will continue to be a threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Clusters of showers and thunderstorms will continue to move across parts of the region Saturday and Saturday night. A few strong to severe thunderstorms can't be ruled out during the afternoon and evening. Large hail, damaging winds, and localized flooding would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 25, 1:30 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
130 AM CDT Sat Jul 25 2020
MNZ029-NDZ053-250730-
Wilkin MN-Richland ND-
130 AM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR WILKIN AND CENTRAL RICHLAND
COUNTIES UNTIL 230 AM CDT...
At 129 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colfax to 6 miles northeast of Claire
City. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Colfax and Walcott around 135 AM CDT.
Christine around 145 AM CDT.
Wolverton, Abercrombie and McCauleyville around 150 AM CDT.
Kent around 155 AM CDT.
Sonora around 205 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4656 9697 4661 9629 4602 9629 4602 9657
4593 9656 4593 9711
TIME...MOT...LOC 0629Z 263DEG 20KT 4650 9690 4593 9702
JKLocal storm report, Jul 25, 1:37 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
137 AM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND GST PROSPER 46.96N 97.02W
07/24/2020 M52 MPH CASS ND MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM PROSPER. PEAK WIND MEASURED AT A
PERSONAL WEATHER STATION.
&&Local storm report, Jul 25, 1:44 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
144 AM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST KARLSTAD 48.58N 96.52W
07/24/2020 M70.00 MPH KITTSON MN MESONET
MEASURED WIND GUST AT RAWS STATION KITM5. TIME ESTIMATED
BASED ON RADAR.
&&
DRIDDLESpecial weather statement, Jul 25, 2:14 AM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Grand Forks ND 214 AM CDT Sat Jul 25 2020 MNZ003-027>031-250815- West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-Wilkin MN- West Otter Tail MN- 214 AM CDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY...NORTHERN OTTER TAIL...NORTHEASTERN WILKIN AND BECKER COUNTIES UNTIL 315 AM CDT... At 213 AM CDT, Doppler radar was tracking strong thunderstorms from near Hawley to Barnesville, or about 25 miles west of Detroit Lakes, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Detroit Lakes, Perham, Barnesville, Hawley, Frazee, Lake Lida and Lake Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4660 9650 4706 9639 4713 9533 4653 9522 TIME...MOT...LOC 0713Z 254DEG 28KT 4669 9630 Riddle
Local storm report, Jul 25, 3:37 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
337 AM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 3 SE BARNESVILLE 46.62N 96.37W
07/25/2020 M63.00 MPH Wilkin MN MESONET
PERSONAL WEATHER STATION MEASURED WIND GUST TO 62.6 MPH
0305 AM TSTM WND DMG 5 SSE DENT 46.49N 95.68W
07/25/2020 Otter Tail MN PUBLIC
INITIAL REPORTS FROM DEAD LAKE INDICATE NUMEROUS TREES
UPROOTED AND DAMAGE TO DOCK LIFT. RELAYED FROM BROADCAST
MEDIA VIA SOCIAL MEDIA
0315 AM TSTM WND DMG 3 NW OTTERTAIL 46.46N 95.60W
07/25/2020 Otter Tail MN PUBLIC
INITIAL REPORTS INDICATE POSSIBLE MOBILE HOME BLOWN OVER
ON LAKE LAKE ROAD. RELAYED THROUGH SOCIAL MEDIA.
&&
DRIDDLELocal storm report, Jul 25, 3:51 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
351 AM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 5 SSW DENT 46.49N 95.76W
07/25/2020 Otter Tail MN PUBLIC
INITIAL REPORTS FROM DEAD LAKE INDICATE NUMEROUS TREES
UPROOTED AND DAMAGE TO DOCK LIFT. RELAYED FROM BROADCAST
MEDIA VIA SOCIAL MEDIA
&&
DRIDDLEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:14 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 46 min |
| Jul 24, 10:38 PM CDT | Special Weather Statement | FGF | Norman, Polk, Red Lake | 67 min |
| Jul 24, 10:52 PM CDT | Special Weather Statement | FGF | Marshall, Pennington | 53 min |
| Jul 24, 11:02 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 43 min |
| Jul 24, 11:05 PM CDT | Special Weather Statement | FGF | Kittson | 55 min |
| Jul 24, 11:17 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 58 min |
| Jul 24, 11:27 PM CDT | Special Weather Statement | FGF | Roseau | 63 min |
| Jul 24, 11:41 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 64 min |
| Jul 25, 12:01 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 44 min |
| Jul 25, 12:42 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 27 min |
| Jul 25, 12:45 AM CDT | Special Weather Statement | FGF | Mahnomen, Norman | 45 min |
| Jul 25, 1:30 AM CDT | Special Weather Statement | FGF | Wilkin | 60 min |
| Jul 25, 2:05 AM CDT | Areal Flood Advisory | FGF | Clay, Norman | 5 hr |
| Jul 25, 2:14 AM CDT | Special Weather Statement | FGF | Becker | 61 min |
| Jul 25, 2:23 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 52 min |
| Jul 25, 2:31 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen, Polk | 44 min |
| Jul 25, 3:00 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena | 60 min |
| Jul 25, 3:13 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.